Parental Warning: Benadryl Challenge on TikTok Can Kill Your Kids



The “Benadryl Challenge” is sweeping across TikTo

Oklahoma teen has reportedly died after doing the online stunt and three teenagers in Texas were hospitalized after attempting the Benadryl Challenge.

Benadryl is a brand name for the antihistamine drug diphenhydramine manufactured by Johnson & Johnson, and the company issued the following statement regarding the TikTok challenge:



“The health and safety of people who use our products is our top priority. The BENADRYL TikTok trend is extremely concerning, dangerous and should be stopped immediately. As with any medicine, abuse or misuse can lead to serious side effects with potentially long-lasting consequences, and BENADRYL® products should only be used as directed by the label. It is our strong recommendation that all medications be kept out of the reach of children at all times. We are working with TikTok and our partners to do what we can to stop this dangerous trend, including the removal of content across social platforms that showcase this behavior.” An overdose of Benadryl may result in extreme drowsiness, blurred vision, confusion, increased heart rate and seizures. Other symptoms may include dry mouth, nausea, vomiting, unsteadiness, high blood pressure, and hallucinations.

Young people misusing over-the-counter allergy and cold remedies is nothing new, but the social media aspect of the Benadryl Challenge – where you complete a “challenge” for all the world to see in hope of “going viral” deepens the risks. Still, the warnings to parents remain the same: safeguard your medicine cabinet and monitor your kid’s social media activities.

#benadryl #TikTok